Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Group automorphisms with few and with many periodic points


Author: Thomas Ward
Journal: Proc. Amer. Math. Soc. 133 (2005), 91-96
MSC (2000): Primary 37C35, 22D40, 11N13
Published electronically: August 10, 2004
MathSciNet review: 2085157
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For each $C\in[0,\infty]$ a compact group automorphism $T:X\to X$ is constructed with the property that

\begin{displaymath}\frac{1}{n}\log\vert\{x\in X\mid T^n(x)=x\}\vert\longrightarrow C. \end{displaymath}

This may be interpreted as a combinatorial analogue of the (still open) problem of whether compact group automorphisms with any given topological entropy exist.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 37C35, 22D40, 11N13

Retrieve articles in all journals with MSC (2000): 37C35, 22D40, 11N13


Additional Information

Thomas Ward
Affiliation: School of Mathematics, University of East Anglia, Norwich NR4 7TJ, United Kingdom
Email: t.ward@uea.ac.uk

DOI: http://dx.doi.org/10.1090/S0002-9939-04-07626-9
PII: S 0002-9939(04)07626-9
Keywords: Group automorphism, periodic points, topological entropy, Lehmer problem
Received by editor(s): August 16, 2003
Published electronically: August 10, 2004
Communicated by: Michael Handel
Article copyright: © Copyright 2004 American Mathematical Society